I just finished my second week of Clozapine. My WBC and ANC dropped too low, so now it's 2 lab draws/week. My mood isn't stabilized yet, and I don't like the side effects. I just would like feedback from others who have been on Clozapine long term. How are you doing? Is your mood stable most of the time? What kind of side effects do you experience? Any other helpful tips. Thanks.
Yes I was on Clozaril for 2 years (I started it in the partial day hospital Clozaril clinic) and I know that it took an extended time to build up to a working dose and the side effects were the most severe at the beginning and improved over time. I also know as a person with schizoaffective disorder it was the only antipsychotic I ever took that didn't require a mood stabilizer with it although each person responds differently to each medication. Best to discuss what is happening with your psychiatrist and unless they note specific side effects that make it unsafe to continue with (the white blood cell count has to be within a certain range) it will take some time for it to work and then you can see from there. I do know it took some time to stabilize on as well as for the side effect profile which can be quite severe at first to improve.
Thanks. I'm still on 2x/week labs. Looking forward to 1x/week. I have only one "good" vein for drawing blood, and would like a PICC or MediPort. Does that sound reasonable? My mood today has cyled from mildly depressed, irritable, very manic; 1st cycling in a couple of weeks. I assured my psychiatrist I'd give this some time; I'll see her Monday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.